MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, OFFSET, 42-16

ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, OFFSET, 42-16
Model Number 520-00-000
Health Effect - Clinical Codes Joint Dislocation (2374); No Code Available (3191)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a dislocation.The surgeon converted from a turon to a reverse shoulder prosthesis (rsp) for repeated dislocation.The surgeon removed all turon implants and replaced with shoulder implants.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to a dislocation.The previous surgery and the revision detailed in this investigation occurred over 1 year and 1 month apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a dislocation.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, inadequate soft tissue support, excessive range of motion, patient bone deterioration or trauma.

Brand Name
TURON SHOULDER
Common Device Name
HEAD, HUMERAL, OFFSET, 42-16
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7687083
Report Number1644408-2018-00643
Device Sequence Number634345
Product Code KWS
UDI-Device Identifier00888912024884
UDI-Public(01)00888912024884
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model Number520-00-000
Device Catalogue Number520-42-116
Device Lot Number913C1135
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1664; 520-01-012, LOT 456G1217; 520-01-012, LOT 456G1217; 520-42-116, LOT 913C1135; 521-01-238, LOT 798N1035; 521-01-238, LOT 798N1035; 520-01-012, LOT 456G1217; 520-42-116, LOT 913C1135; 521-01-238, LOT 798N1035
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR